MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS

MICRO THERAPEUTICS, INC. DBA EV3 REACT CATHETER; CATHETER, PERCUTANEOUS
Model Number REACT-71
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Ischemia (1942); Foreign Body In Patient (2687); Ischemia Stroke (4418)
Date of Event 07/01/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the marker band of the react catheter was believed to be dislodged.The patient was undergoing treatment for revascularization of a left carotid terminus/m1 occlusion.The patient's vessel tortuosity was severe.The access vessel was the left internal carotid artery (ica), which was 4mm in diameter.It was reported that after one pass the vessel was opened to a tici 3 recanalization.At some point upon follow up runs, the doctor noticed a radiopaque marker left behind.They believed it belonged to the react 71 catheter and had migrated from the left ica through the posterior communicating artery (pca) to the p1-p2 junction.There was not an attempt to retrieve the marker, and no additional medical/surgical interventions were required.The marker remained in the left pca/p1 segment.The catheter tip had not been shaped.It was reported that there were no symptoms associated with this event.The patient had an infarct of the left middle cerebral artery territory, but per the account this was not the result of the catheter fracture as the piece was in the pca territory.The devices were prepared and flushed according to the instructions for use (ifu).Ancillary devices include a balt ballast 088 guide catheter, stryker trevotrack 21 microcatheter, stryker synchro 2 guidewire, and stryker trevo 4x41 stent retriever.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported there was not any notible resistance with the react catheter or other devices.The only evidence of damage was the tip marker visible on imaging.The other catheters did not have damage and were discarded to the trash.The cause of the event was not determined.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information received reported that a foreign object was noted on ct head imaging and presumed to be aspiration catheter tip marker retained after mechanical thrombectomy performed two days prior.It was lodged in the left posterior cerebral or left posterior communicating artery with resultant left posterior cerebral artery stroke.The patient had a left middle cerebral artery stroke initially and it did not seem that the subsequent stroke contributed to any additional neurologic disability.The user facility noted that the event was life threatening.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.Patient suffered a completed infarct.Per the physician, he does not believe that it was due to the catheter tip that was left behind.There was no added deficit secondary to the catheter tip.No actions/interventions were taken to resolve the catheter tip left in patient and stroke.

Brand Name
REACT CATHETER
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19751858
Report Number2029214-2024-01245
Device Sequence Number6607526
Product Code DQY
UDI-Device Identifier00847536031784
UDI-Public00847536031784
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K182097
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberREACT-71
Device Catalogue NumberREACT-71
Device Lot NumberB559137
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2024
Supplement Date Received by Manufacturer07/24/2024
08/16/2024
08/27/2024
Initial Report FDA Received Date07/16/2024
Supplement Report FDA Received Date08/08/2024
08/22/2024
09/10/2024
Date Device Manufactured05/04/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age66 YR
Patient SexFemale